Quantum eigenfunctions in terms of periodic orbits of chaotic systems

O. Agam*, S. Fishman

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

56 Scopus citations


A resummed formula for the Wigner function, corresponding to an eigenfunction of a chaotic system, in terms of periodic orbits, is developed. The infinite sum over periodic orbits is effectively truncated with the help of an extension of a method that was applied to the spectral determinant by Berry and Keating (1992). In principle, the formula enables the computation of eigenstates and the probability density of wavefunctions from classical periodic orbits. The conditions for appearance of 'scars' are discussed.

Original languageAmerican English
Article number010
Pages (from-to)2113-2137
Number of pages25
JournalJournal of Physics A: General Physics
Issue number9
StatePublished - 1993
Externally publishedYes


Dive into the research topics of 'Quantum eigenfunctions in terms of periodic orbits of chaotic systems'. Together they form a unique fingerprint.

Cite this